Posted 6/19/2013 1:59 AM (GMT -6)
I've been dealing with endogenous depression of a chronic nature for over a decade now, and for several years I was stable on Wellbutrin XL 300 mg/day, but last year I was transferred abroad for 8 months to a country where getting Wellbutrin was practically impossible. Instead, decided (stupidly) to go unmedicated for that time, had a bit of a meltdown, and ended up self-medicating on fairly destructive stuff (codeine bought OTC). Once back stateside, I saw my old doc, detoxed with clonidine, but found after the acute phase that I had lingering nerve pain in my legs that was strong enough to keep me from sleeping, enjoying anything, etc. Such pain is not uncommon after an opiate detox, and to combat both the pain and depression/anxiety, my doc put me on Cymbalta for the first time. In a few days, so far, I have had:
1) considerable nausea usually three or four hours after taking my daily dose (60mg with breakfast) lasting an hour or two. This seems to return whenever I feel hungry, as if nausea is the new hunger.
2) Headaches! Particularly 6-8 hours after dosing, lasting a couple hours.
3) significant reduction in leg pain severity (good thing)
4) definitely feeling less depressed already
5) hyper alert, speedy feeling lasting through the night, thus limiting sleep
6) strange bouts of itching in arms and legs especially in evening.
Has anyone had similar reactions? The itching could be a lingering effect of PAWS from codeine, although it is listed as a possible side effect of Cymbalta as well. Do you find these side effects clear up fairly quickly, like with other reuptake inhibitors? Anyone with experience with Cymbalta, positive or negative, I'd like to hear from you!